MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported there was damage to the streamline cable on the power module.A replacement for the cable was requested.
 
Event or Problem Description
It was later reported that there was no patient involved in the event, as the damage was found during preventative maintenance.The product was not removed from service as it was reported to still be functioning as normal.A photo of the damage was not taken.The reported damage involved a small tab on the connector that helps the streamline cable "clip" onto the battery so that the connector does not fall off the battery terminal.
 
Additional Manufacturer Narrative
Corrections: b5.Manufacturer's investigation conclusion: the reported event of damaged streamline battery clip on the power module was not confirmed as no product was returned.The provided information indicated the damage was observed during preventative maintenance of the power module, no product will be returned, the power module is functioning as intended, and no photos of the damage were available.A root cause for the reported event was not conclusively determined through this analysis.The device history records were reviewed and the records reveal that the heartmate power module, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu and heartmate 3 patient handbook are currently available.Section 8 of the ifu, entitled ¿equipment storage and care¿, provides instruction on how to care for and clean the power module.Section f of the ifu, entitled ¿safety checklist¿, instructs users to perform routine maintenance of the power module.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23915424
Report Number2916596-2025-07995
Device Sequence Number15726631
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(11)091201
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown